Texas, 2006Flash Flood in Texas, June 1, 2006
June 1, 2006 · NWS MAF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 1, 9:43 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 1, 9:43 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1043 AM CDT THU JUN 1 2006
.UPDATE...
HAVE SENT ANOTHER UPDATED TO SHIFT HIER POPS FARTHER S ACRS TRANS
PECOS. LIGHTNING DETECTION INDICATES A SLOW DOWN TREND WHILE IR
IMAGERY INDICATES GENERAL WARMING TOPS...HOWEVER RECENT COOLING
ALONG LEADING EDGE IN BREWSTER COUNTY. RAIN COOLED AIR AND DEBRIS
CLOUDS WILL KEEP TEMPS DOWN AS WELL...AS SUCH HAVE OPTED TO
DECREASE TEMPS ACRS TRANS PECOS 5 DEGREES OR SO. RADAR JUST
INDICATING NEW CONVECTION FORMING NEAR KMAF AND NRN CWFA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 1, 1:15 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 AM CDT THU JUN 1 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-020715-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
215 AM CDT THU JUN 1 2006 /115 AM MDT THU JUN 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AS A WEAK COLD FRONT
CONTINUES TO TRY AND MOVE THROUGH THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE IN NATURE WITH HIGH WINDS AND LARGE HAIL
AS THE PRIMARY THREATS. EXPECT MOST ACTIVITY TO BE ALONG AND
AROUND THE MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS
FROM THE GUADALUPE MOUNTAINS DOWN INTO THE BIG BEND REGION. BUT
ISOLATED STORMS ARE POSSIBLE ACROSS THE PLAINS AND PERMIAN BASIN
AS WELL.
IN ADDITION TO THE HAIL AND HIGH WIND THREATS...FLASH FLOODING COULD
POSE A PROBLEM WITH LOCALIZED BRIEF BUT HEAVY RAINFALL FROM SOME
STORMS. THIS THREAT WILL BE INCREASED WITH ANY CELLS THAT MOVE
SLOWLY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR
EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 1, 5:50 AM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 AM CDT THU JUN 1 2006
TXZ060-067-011245-
WINKLER-WARD-
650 AM CDT THU JUN 1 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WARD AND WINKLER COUNTIES.
AT 650 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTHEAST OF KERMIT TO 11 MILES NORTHWEST OF WINK...MOVING
SOUTH AT 10 MPH.
GUSTY WINDS TO 45 MPH... SMALL HAIL... BRIEF HEAVY RAIN... AND
FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY MOVE
SOUTHWARD THROUGH KERMIT...WINK...MONAHANS AND CROSS INTERSTATE 20
IN WARD COUNTY BETWEEN 700 AM AND 730 AM THIS MORNING.
SEEK SAFE SHELTER AS THESE THUNDERSTORMS APPROACH YOUR LOCATION.
Flash Flood, Midland
- When
- June 1, 11:23 AM CST to 2:00 PM CST
- Where
- Midland County, Midland
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.869, -102.032 (the zone’s center; the record gives no point)
Broadcast media reported nine inches of water flowing across the intersection of Garfield Street and Mockingbird Lane in Midland. In addition, the Midland Emergency Operations Center reported flooding at A Street and Scharbauer Drive.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515025.